Hyperglycemia induced by chemotherapeutic agents used in acute lymphoblastic leukemia: report of three cases.

@article{Wang1993HyperglycemiaIB,
  title={Hyperglycemia induced by chemotherapeutic agents used in acute lymphoblastic leukemia: report of three cases.},
  author={Y J Wang and Heistad Yi Chu and S G Shu and C. S. Chi},
  journal={Zhonghua yi xue za zhi = Chinese medical journal; Free China ed},
  year={1993},
  volume={51 6},
  pages={457-61}
}
Hyperglycemia may occur as a complication in patients with leukemia during induction therapy with L-asparaginase and steroids. The reported incidence is about 10%. The present report concerns three patients with acute lymphoblastic leukemia (ALL), complicated by hyperglycemia. Their ages were 10, 12, and 9 years, respectively. Past histories were normal, with no diabetes mellitus or other endocrine disorders in their families. Case 1 was an obese boy who developed pancreatitis and diabetic… CONTINUE READING